Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 15, NWS Spokane, WA

December 20, 20149 counties in Washington; 4 counties in Idaho

NWS Spokane, WA issued this wind advisory at Dec 20, 2014, 6:00 PM PST for 9 counties in Washington; 4 counties in Idaho. It took effect at Dec 21, 2014, 3:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2014, 6:00 PM PST (02:00 UTC)
In effect from
Dec 21, 2014, 3:00 AM PST
Expired
Dec 21, 2014, 3:40 PM PST
In force
13 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 71 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS76 KOTX 210200
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
600 PM PST SAT DEC 20 2014


IDZ003-026-027-WAZ031>033-035-036-211200-
/O.NEW.KOTX.WI.Y.0015.141221T1100Z-141222T0000Z/
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
600 PM PST SAT DEC 20 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY FOR THE
UPPER COLUMBIA BASIN...WASHINGTON AND IDAHO PALOUSE...SPOKANE
AREA...LEWISTON AREA...NORTHEAST BLUE MOUNTAINS...LEWIS AND
SOUTHERN NEZ PERCE COUNTIES AND LOWER GARFIELD AND ASOTIN
COUNTIES.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS UP TO 55
  MPH POSSIBLE OVER HIGHER TERRAIN.

* TIMING...WINDS WILL INCREASE EARLY SUNDAY MORNING AND WILL
  CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR
  THROUGH NOON. 

*LOCATIONS...SPOKANE...WEST PLAINS...DAVENPORT...RITZVILLE...LA
 CROSSE...PULLMAN...POMEROY...PEOLA...GENESEE...GIFFORD...
 WINCHESTER...CRAIGMONT. 

* IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG
  WINDS MAKING DRIVING DIFFICULT. USE EXTRA CAUTION IF DRIVING
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.

&&

$$

WAZ034-044-211200-
/O.NEW.KOTX.WI.Y.0015.141221T1100Z-141221T1800Z/
MOSES LAKE AREA-WATERVILLE PLATEAU-
600 PM PST SAT DEC 20 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM PST SUNDAY FOR
THE WATERVILLE PLATEAU AND THE MOSES LAKE AREA.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...EARLY SUNDAY MORNING.

*LOCATIONS...WATERVILLE...PALISADES...EPHRATA...SOAP LAKE AND
 MOSES LAKE.

* IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG
  WINDS MAKING DRIVING DIFFICULT. USE EXTRA CAUTION IF DRIVING
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
450 
WWUS76 KOTX 211155
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
355 AM PST SUN DEC 21 2014

...STRONG WINDS EXPECTED THROUGH THIS MORNING...



IDZ003-026-027-WAZ031>033-035-036-212015-
/O.CON.KOTX.WI.Y.0015.000000T0000Z-141222T0000Z/
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
355 AM PST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. GUSTS UP TO
  55 MPH POSSIBLE OVER HIGHER TERRAIN.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND WILL
  CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR
  THROUGH NOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG 
  WINDS MAKING DRIVING DIFFICULT. USE EXTRA CAUTION IF DRIVING 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.

&&

$$

WAZ034-044-211800-
/O.CON.KOTX.WI.Y.0015.000000T0000Z-141221T1800Z/
MOSES LAKE AREA-WATERVILLE PLATEAU-
355 AM PST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...EARLY THIS MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG 
  WINDS MAKING DRIVING DIFFICULT. USE EXTRA CAUTION IF DRIVING 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
039 
WWUS76 KOTX 211805
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1005 AM PST SUN DEC 21 2014

...VERY BREEZY CONDITIONS EXPECTED TODAY...

WAZ034-044-211915-
/O.EXP.KOTX.WI.Y.0015.000000T0000Z-141221T1800Z/
MOSES LAKE AREA-WATERVILLE PLATEAU-
1005 AM PST SUN DEC 21 2014

...WIND ADVISORY HAS EXPIRED...

BREEZY CONDITIONS WILL CONTINUE THROUGH TODAY BUT WINDS WILL NOT
BE UNUSUALLY STRONG. 

$$

IDZ003-026-027-WAZ031>033-035-036-220000-
/O.CON.KOTX.WI.Y.0015.000000T0000Z-141222T0000Z/
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
1005 AM PST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND WILL
  CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR
  THROUGH EARLY AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG 
  WINDS MAKING DRIVING DIFFICULT. USE EXTRA CAUTION IF DRIVING 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.

&&

$$
721 
WWUS76 KOTX 212340
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
340 PM PST SUN DEC 21 2014


IDZ003-026-027-WAZ031>033-035-036-220045-
/O.CAN.KOTX.WI.Y.0015.000000T0000Z-141222T0000Z/
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
340 PM PST SUN DEC 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY.

BREEZY CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS BUT THE
WINDS WILL NOT BE UNUSUALLY STRONG. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 3:53 PM PST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 20, 3:53 PM PST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
353 PM PST SAT DEC 20 2014

.SYNOPSIS...
A more active weather pattern will continue into early next week.
Another wet and robust weather system will bring snow to the
mountains with mainly rain for the valleys today and tonight.
Another storm system will impact the region around Christmas Eve
bringing the potential for heavy mountain snow and valley rain.
Temperatures are expected to remain above average through early
next week...before dropping down toward normal values by Christmas
Day.

&&

.DISCUSSION...
Tonight and Sunday: A frontal wave pushes across the Inland NW
with periods of rain and mainly mountain snow tonight, followed by
breezy and comparatively drier conditions tomorrow. Tonight a warm
front is draped across the region and a mid-level shortwave is
coming in on the jet stream. This will provide ample lift for the
available moisture to provide the precipitation for the region. On
average a quarter to a half inch of precipitation is projected
through tonight. The main areas that are more likely to have lower
precipitation amounts will be in the deeper Columbia Basin/Moses
Lake zone. But a tenth to a quarter of inch is still possible
here.

Late tonight and overnight models develop a surface low across
southern AB/northwest MT in the LFQ of that jet. On Sunday that
features drops east-southeast across MT and toward the western ND,
drawing a cold front across our region and drier air in from the
west-northwest. This will lead to a decline in the precipitation
threat from the west overnight into Sunday. The areas that will
see the higher precipitation threat through Sunday will be over
the Cascade crest and from the Blues through the Central Panhandle
of ID.

Much of the valley/basin areas will see this precipitation in the
form of rain. However snow will fall across the mountains and some
of the northern valleys. Snow levels from Okanogan county to
Bonner and Boundary counties will be around 2 to 3kft, with
pockets of lower snow level possible near the sheltered Cascade
valleys. Winter weather advisories remain in place through this
evening for the Cascades. Additional accumulation between 2 to 5
inches is possible up the Methow Valley and near and west of Plain
toward Stevens Pass. Higher amounts between 5 to 8 are expected in
the mountains. Outside of the advisory area some light accumulations
are still possible over the western Waterville Plateau, near
places such as Douglas and toward the sheltered valleys near the
Canadian border. Other snows will fall about the northern WA and
ID mountains, including I-90 heading toward Lookout Pass east of
Osburn. The better threat of accumulations appears will ne near
Mullan toward Lookout Pass. Look for a couple inches or so here.

The other notable feature of the system will be winds. The
incoming mid-level shortwave and developing surface low to the
east, pressure gradients tighten as does some mixing. Models
generally show some increase in winds tonight into Sunday because
of this. Some of the stronger winds are projected near the Blues
into southern Whitman county. Thus far speeds do not warrant
highlights, but this will be monitored. We could be seeing speeds
in the 15 to 25 mph range, with gusts near 30 to 40 mph. Higher
speeds are possible on the exposed peaks and lower speeds are
expected in the more sheltered mountain valleys north of the
Columbia Basin. /J. Cote'

Sunday Night through Monday Night: Big swings will be noted
throughout this short period as we quickly transition from the
very moist weekend precipitation event to a drier and cooler
pattern. Good model agreement is in place depicting a building
ridge off the western coast slowly moving inland Monday which
would support the drying trend (for most). Later Monday models
diverge on the timing of the next incoming wave with the faster
Euro and SREF having it in the Cascades by this point, the GFS and
NAM hold off another 12 hours.

-Precipitation - As earlier noted, the chance for widespread
precipitation really tapers off as the approaching ridge sends the
storm track north while much of the incoming moisture slides
south. As we transition to northwesterly flow, localized areas of
precipitation continues which include the Cascade crests along
with the Blue Mtns and Camas Prairie due to upslope flow. Snow
levels remain high enough to keep the snow out of the valleys
while the higher elevations will have the potential to pick up a
few inches. Currently no highlights look necessary, but don't be
caught off gaurd by sow Monday morning. Finally come Monday
evening enough drying takes place to bring an end to any note
worthy precipitation in these southern areas. Moving to late
Monday, our next wave approaches, but timing amongst the models
lacks consistency. Precise details on the timing of the next wave
will have to wait, but for this forecast I have it in the Cascades
by late Monday supporting the faster Euro/SREF combo.

-Wind - The next aspect we will have to monitor is the continued
breezy to windy conditions especially in the Cascades and the
southern portions of the forecast area. With a 150kt jet parked
directly overhead Sunday night and decent winds mixing down
through the column, we can expect the breezy conditions to
continue until the jet slides east Monday. The locations to see
the strongest winds will be in the higher Cascades where winds
were increased quite a bit in this forecast. Exposed ridge tops
such as Mission Ridge will have to the potential to gust 80-90mph.
Another watch spot will be the Blues and Camas Prairie as gusts of
40-45mph are certainly not out of the question. Winds taper off
throughout the day Monday as the low level gradient decreases with
the ridge axis approaching the coast.

-Temperatures/Snow levels - Temperatures drop as we move into the
work week with the northwesterly flow pattern. We approach more
normal values for the later half of December with widespread 30s
as highs and lows in the 20s. The drop in temperatures will also
accompany lower snow levels reaching most northern and central valley
floors by Monday night.

One final noteworthy feature would be the increased chances for
fog development Sunday and Monday nights. Sunday looks to be
confined to the northern valleys due to lower winds whereas Monday
will be a widespread chance as winds decrease and overnight lows
further drop. Overall a real roller coaster ride is in store as we
transitions throughout the various flow patterns early in the
week. /Fliehman

Tuesday through Thursday night: Well here we are another 24 hours
closer to Christmas Eve and models continue to struggle with
timing and details of a possible storm system. There continues to
be a high degree of confidence that a rich plume of subtropical
moisture will interact with an incoming trof...yielding a
deepening low pressure system within the boundaries of the
Northwestern US during the Tuesday night-Thursday morning time-
frame. Exactly where this sets up continues to carry high
uncertainty and the last 24 hours of model runs have brought us no
closer to pin pointing the area. What looks to be the culprit is
actually the depth of a wave swinging near Graham Island (off the
Northern BC Coast) Tuesday. All models agree that a narrow but
modestly rich fetch of moisture will remain fixed across NW WA
Tuesday morning while one low pressure system barrels across the
Gulf of AK toward northern BC. How far south this axis of moisture
gets shoved into a an upper-level ridge in place Tuesday afternoon
lies the question. Why...well the stronger and most advertised
shortwave which arrives Christmas Eve will utilize this axis of
moisture and potentially spin up a decent low pressure system in
which will produce periods of moderate to locally heavy
precipitation...some in the form of snow and others in rain. The
placement/strength of this developing low will also dictate
whether winds will be an of any concern.

For the last few model runs, the EC is the only model with a deep
enough low swinging into BC to suppress this moisture toward the
WA/OR border while the NAM/GFS/Canadian remain north.
Consequently, as cyclogenesis takes shape Christmas Eve, the EC
places the axis of heavier along the WA/OR border while the
remaining guidance prefers a much more northerly placement.

So what would be the ramifications of north versus south? Neither
solution suggest a big threat for low elevation snow due to the
subtropical origins of the air mass. A brief change over is
possible but confidence is low for accumulations below 2500 feet.
What is a major concern would be moderate to heavy snows in the
mountains and how this could impact travel. The southern solution
could potentially spare most of the I-90 corridor and points north
while the northern solutions could bring the potential for heavy
snow on most passes, especially along I-90.

Winds could also be quite gusty if the system were to remain north
over Nrn WA/ID but we will address this further if model trends
continue in this direction.

We do still feel confident that any particular track will bring light
to moderate snow accumulations to the higher valleys of the Camas
Prairie, Blue Mtns, and Central Panhandle Mtns of ID generally
above 2500 feet which will start sometime Christmas Eve and slowly
taper off through the day on Thursday.

There is also some potential for very light snow across Nrn WA and
Nrn ID through the day Tuesday associated with a passing warm
front before this whole system begins to unravel. Amounts will
generally be light and under an inch.

Friday and Saturday: Large scale northwest flow will develop with
the potential for a passing wave or two keeping some mention of
snow showers into the weekend. The best chance for snow showers
Friday will be in the ID Panhandle while the potential exist for a
stronger and snowier system next weekend. Could this bring valley
snow back into the region? Too far out to get excited just yet but
there is hope. /sb

&&

.AVIATION...
00Z TAFS: A strong and very moist storm system will bring steady
rain to all terminals through Sun morning. Look for MVFR/IFR
conditions. Winds are expected to increase later this evening
into Sunday. There is a moderate potential for several hours of
LLWS as winds 2-3K ft AGl incr btwn 45-60 kts. Strong winds will
continue Sunday coupled with decreasing pcpn and improving
cigs/vis aft 18z. Most terminals will have a strong potential to
experience VFR conditions btwn 21-00z with gusty winds continuing
into the early evening. /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        40  47  32  38  29  39 / 100  20  10  10  10  30
Coeur d'Alene  37  46  32  38  29  38 / 100  40  20  20  10  40
Pullman        41  51  36  42  31  43 / 100  80  50  20  10  40
Lewiston       42  56  40  47  33  46 /  90  60  50  20  10  30
Colville       35  41  29  37  28  36 / 100  20  20  10  10  40
Sandpoint      35  41  32  37  27  35 / 100  60  30  20  10  40
Kellogg        35  43  33  37  28  35 / 100  90  80  30  10  50
Moses Lake     41  50  32  42  30  42 /  70  10  10  10  10  20
Wenatchee      37  47  33  40  30  38 /  70  20  10  10  20  30
Omak           34  41  27  35  27  35 /  90  10  10  10  20  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory until 11 PM PST this evening for East
     Slopes Northern Cascades.

&&
Hazardous weather outlook, Dec 20, 5:31 AM PST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
531 AM PST SAT DEC 20 2014

WAZ042-211400-
EAST SLOPES NORTHERN CASCADES-
531 AM PST SAT DEC 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A ROBUST AND WET PACIFIC STORM SYSTEM WILL BRING MODERATE TO
LOCALLY HEAVY SNOW TO THE MOUNTAINS...WITH MODERATE SNOW POSSIBLE
IN THE VALLEYS. CONFIDENCE IS HIGH IN THE MOUNTAINS AND
SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECOND STORM SYSTEM WILL BRING THE POTENTIAL FOR MODERATE
MOUNTAIN SNOWS WITHIN THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
TIME-FRAME. THERE IS LOW TO MODERATE CONFIDENCE REGARDING THE
DETAILS OF THE CHRISTMAS EVE STORM.

IDZ002-003-026-027-WAZ031>036-041-211400-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
531 AM PST SAT DEC 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL BRING MODERATE RAIN AND MOUNTAIN SNOW
TO THE REGION TODAY AND TONIGHT. BREEZY AND GUSTY SOUHWEST WINDS
ARE EXPECTED TONIGHT THROUGH EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECOND STORM SYSTEM WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY. THE THREAT FOR VALLEY SNOW IS LOW AT THIS TIME HOWEVER
THERE IS A MODERATE THREAT FOR HEAVY SNOW ON AREA MOUNTAIN PASSES.

IDZ001-004-WAZ037-038-043-044-211400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
531 AM PST SAT DEC 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A MILD AND MOIST PACIFIC STORM SYSTEM WILL BRING MODERATE RAIN
AND MOUNTAIN SNOW TO THE REGION TODAY AND TONIGHT. LIGHT TO
LOCALLY MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE TO ELEVATIONS
NEAR 2000 FEET BEFORE SNOW LEVELS RISE BETWEEN 4000 AND 5000 FEET
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECOND STORM SYSTEM WILL BRING THE POTENTIAL FOR MODERATE
MOUNTAIN SNOWS WITHIN THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
TIME-FRAME. CONFIDENCE IN THE CHRISTMAS EVE STORM REMAINS LOW TO
MODERATE.

In the hours before

Local storm report, Dec 20, 4:12 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
412 PM PST SAT DEC 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HEAVY SNOW       5 SW TWISP              48.31N 120.20W
12/20/2014  M9.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

            9 INCHES STORM TOTAL SINCE YESTERDAY. 5 INCHES FELL SINCE
            4AM 12/20. HEAVY WET SNOW WITH SNOW RATES NEAR ONE INCH
            PER HOUR. TEMPERATURE AT 4PM...34F WITH SNOW STILL
            FALLING.

&&

SBODNAR

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 11:25 PM PSTAreal Flood AdvisoryOTXLatah8 hr

Nearby

Wind Advisories in Washington, 2014Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.